Sharp rigidity estimates for incompatible fields as a consequence of the Bourgain Brezis div-curl result. (Estimées de rigidité pour les champs incompatibles comme conséquence du résultat div-rot de Bourgain et Brezis.) (English. French summary) Zbl 1464.49033

The authors derive a sharp rigidity estimate and a sharp Korn’s inequality for matrix-valued fields. The main results follow:
Given an open, bounded, connected and Lipschitz set \(\Omega \subset \mathbb{R}^n\), \(n\ge 2\), there exists \(C>0\) such that for every \(\beta \in L^1(\Omega;\mathbb{R}^{n\times n})\) with \(\operatorname{Curl}\beta \in \mathcal{M}(\Omega;\mathbb{R}^{n\times n\times n})\), there exist a rotation \(R\in \operatorname{SO}(n)\) such that \[ \|\beta-R\|_{L^{1^*}}(\Omega)\le C\big(\|\operatorname{dist}(\beta,\operatorname{SO}(n)\| +|\operatorname{Curl}\beta|(\Omega)\big). \] and an antisymmetric matrix \(A\) such that \[ \|\beta-A\|_{L^{1^*}}(\Omega)\le C\big(\|\beta+\beta^T\|_{L^{1^*}}(\Omega) +|\operatorname{Curl}\beta|(\Omega)\big) \] where \(\mathcal{M}(\Omega;\mathbb{R}^{n\times n\times n}\) is the set of Radon measures on \(\Omega\) with values in \(\mathbb{R}^{n\times n\times n}\) and \(1^* = n/(n-1)\) is the Sobolev conjugate exponent.


49Q20 Variational problems in a geometric measure-theoretic setting
74C15 Large-strain, rate-independent theories of plasticity (including nonlinear plasticity)
53C24 Rigidity results
Full Text: DOI arXiv


[1] Bourgain, Jean; Brezis, Haïm, New estimates for the Laplacian, the div-curl, and related Hodge systems, C. R. Math. Acad. Sci. Paris, 338, 7, 539-543 (2004) · Zbl 1101.35013
[2] Bourgain, Jean; Brezis, Haïm, New estimates for elliptic equations and Hodge type systems, J. Eur. Math. Soc., 9, 2, 277-315 (2007) · Zbl 1176.35061
[3] Brezis, Haïm; Van Schaftingen, Jean, Boundary estimates for elliptic systems with \({L}^1\) data, Calc. Var. Partial Differ. Equ., 30, 3, 369-388 (2007) · Zbl 1149.35025
[4] Chambolle, Antonin; Giacomini, Alessandro; Ponsiglione, Marcello, Piecewise rigidity, J. Funct. Anal., 244, 1, 134-153 (2007) · Zbl 1110.74046
[5] Conti, Sergio; Dolzmann, Georg; Müller, Stefan, Korn’s second inequality and geometric rigidity with mixed growth conditions, Calc. Var. Partial Differ. Equ., 50, 1-2, 437-454 (2014) · Zbl 1295.35369
[6] Conti, Sergio; Garroni, Adriana; Ortiz, Michael, The line-tension approximation as the dilute limit of linear-elastic dislocations, Arch. Ration. Mech. Anal., 218, 2, 699-755 (2015) · Zbl 1457.35079
[7] Evans, Lawrence C.; Gariepy, Ronald F., Measure theory and fine properties of functions (1992), CRC Press · Zbl 0804.28001
[8] Friesecke, Gero; James, Richard D.; Müller, Stefan, A theorem on geometric rigidity and the derivation of nonlinear plate theory from three-dimensional elasticity, Commun. Pure Appl. Math., 55, 11, 1461-1506 (2002) · Zbl 1021.74024
[9] Friesecke, Gero; Müller, Stefan; James, Richard D., Rigorous derivation of nonlinear plate theory and geometric rigidity, C. R. Math. Acad. Sci. Paris, 334, 2, 173-178 (2002) · Zbl 1012.74043
[10] Garroni, Adriana; Leoni, Giovanni; Ponsiglione, Marcello, Gradient theory for plasticity via homogenization of discrete dislocations, J. Eur. Math. Soc., 12, 5, 1231-1266 (2010) · Zbl 1200.74017
[11] Gmeineder, Franz; Spector, Daniel, On Korn-Maxwell-Sobolev Inequalities (2020)
[12] Kufner, Alois, Weighted Sobolev Spaces, 31 (1980), BSB B. G. Teubner Verlagsgesellschaft · Zbl 0455.46034
[13] Lanzani, Loredana; Stein, Eli, A note on div curl inequalities, Math. Res. Lett., 12, 1, 57-61 (2005) · Zbl 1113.26015
[14] Lauteri, Gianluca; Luckhaus, Stephan, Geometric rigidity estimates for incompatible fields in dimension \(\ge 3 (2017)\)
[15] Lewintan, Peter; Neff, Patrizio, Nečas-Lions lemma reloaded: An \({L}^p\)-version of the generalized Korn inequality for incompatible tensor fields (2019)
[16] Müller, Stefan; Scardia, Lucia; Zeppieri, Caterina Ida, Geometric rigidity for incompatible fields and an application to strain-gradient plasticity, Indiana Univ. Math. J., 63, 5, 1365-1396 (2014) · Zbl 1309.49012
[17] Stein, E. M., Singular Integrals and differentiability properties of functions (1970), Princeton University Press · Zbl 0207.13501
[18] Van Schaftingen, Jean, Estimates for \({L}^1\)-vector fields, C. R. Math. Acad. Sci. Paris, 339, 3, 181-186 (2004) · Zbl 1049.35069
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.